Integrability of Seminorms

Andreas Basse-O'Connor (University of Aarhus)


We study integrability and equivalence of $L^p$-norms of polynomial chaos elements. Relying on known results for Banach space valued polynomials, we extend and unify integrability for seminorms results to random elements that are not necessarily limits of Banach space valued polynomials. This enables us to prove integrability results for a large class of seminorms of stochastic processes and to answer, partially, a question raised by C. Borell (1979, Seminaire de Probabilites, XIII, 1--3).

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 216-229

Publication Date: January 12, 2011

DOI: 10.1214/EJP.v16-853


  1. M. A. Arcones and E. Giné. On decoupling, series expansions, and tail behavior of chaos processes. J. Theoret. Probab. 6 (1993), 101--122. Math. Review 94b:60008
  2. A. Basse and J. Pedersen. Lévy driving moving averages and semimartingales. Stochastic Process. Appl. 119 (2009), 2970--2991. Math. Review 2010m:60154
  3. A. Basse-O'Connor and S.-E. Graversen. Path and semimartingale properties of chaos processes. Stochastic Process. Appl. 120 (2010), 522--540. Math. Review 2594369
  4. C. Borell. Tail probabilities in Gauss space. In Vector space measures and applications (Proc. Conf., Univ. Dublin, Dublin, 1977), II, Lecture Notes in Phys. 77 (1978), 73--82. Berlin: Springer. Math. Review 80c:60055
  5. C. Borell. On the integrability of Banach space valued Walsh polynomials. In Séminaire de Probabilités, XIII (Univ. Strasbourg, Strasbourg, 1977/78), Lecture Notes in Math. 721 (1979), 1--3. Berlin: Springer. Math. Review 81g:42026
  6. C. Borell. On polynomial chaos and integrability. Probab. Math. Statist. 3 (1984), 191--203. Math. Review 87b:60006
  7. A. de Acosta. Stable measures and seminorms. Ann. Probability 3 (1975), 865--875. Math. Review 52 #12023
  8. V. H. de la Peña and E. Giné. Decoupling. Probability and its Applications (New York), (1999). Springer-Verlag, New York. Math. Review 99k:60044
  9. X. Fernique. Intégrabilité des vecteurs gaussiens. (French) C. R. Acad. Sci. Paris Sér. A-B 270 (1970), A1698--A1699. Math. Review 42 #1170
  10. X. Fernique. Fonctions aléatoires gaussiennes, vecteurs aléatoires gaussiens Montreal, QC: Universitée de Montréal Centre de Recherches Matématiques, (1997). Math. Review 99f:60078
  11. M. C. Gemignani. Elementary topology. Corrected reprint of the second edition. Dover Publications, Inc., New York, 1990. Math. Review 91k:54002
  12. J. Hoffmann-Jørgensen. Integrability of seminorms, the 0-1 law and the affine kernel for product measures. Studia Math. 61 (1977), 137--159. Math. Review 57 #43132
  13. J. Hoffmann-Jørgensen. Probability with a view toward statistics. Vol. I. Chapman & Hall Probability Series. New York: Chapman & Hall, (1994). Math. Review 95c:60001a
  14. N. C. Jain and D. Monrad. Gaussian quasimartingales. Z. Wahrsch. Verw. Gebiete 59 (1982), 139--159. Math. Review 83k:60046
  15. N. C. Jain and D. Monrad. Gaussian measures in Bp . Ann. Probab. 11 (1983), 46--57. Math. Review 84c:60060
  16. W. Krakowiak and J. Szulga. Random multilinear forms. Ann. Probab. 14 (1986), 955--973. Math. Review 87h:60094
  17. W. Krakowiak and J. Szulga. A multiple stochastic integral with respect to a strictly p-stable random measure. Ann. Probab. 16 (1988), 764--777. Math. Review 89h:60088
  18. S. Kwapień and W. A. Woyczyński. Random series and stochastic integrals: single and multiple. Probability and its Applications. Birkhäuser Boston, Inc., Boston, MA, (1992) Math. Review 94k:60074
  19. M. Ledoux and M. Talagrand. Probability in Banach spaces. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], 23, (1991). Springer-Verlag, Berlin. Isoperimetry and processes. Math. Review 93c:60001
  20. M. Marcus and J. Rosiński. Sufficient conditions for boundedness of moving average processes. In Stochastic inequalities and applications, Progr. Probab. 56, (2003), 113--128. Birkhäuser, Basel. Math. Review 2005h:60115
  21. D. Nualart. The Malliavin calculus and related topics . (Second edition). Probability and its Applications (New York), (2006). Springer-Verlag, Berlin. Math. Review 2006j:60004
  22. G. Pisier. Les inégalités de Khintchine-Kahane, d'après C. Borell. (French) In Séminaire sur la Géométrie des Espaces de Banach (1977--1978), Exp. No. 7, 14 pp, (1978). École Polytech., Palaiseau,. Math. Review 81c:60005
  23. G. Pólya and G. Szegö. Aufgaben und Lehrsätze aus der Analysis. Zweiter Band. Funktionentheorie, Nullstellen, Polynome Determinanten, Zahlentheorie. (German) Vierte Auflage. Heidelberger Taschenbücher, Band 74, (1954). Springer-Verlag, Berlin-Göttingen-Heidelberg. Math. Review 15,512b
  24. B. Rajput and J. Rosiński. Spectral representations of infinitely divisible processes. Probab. Theory Related Fields 82 (1989), 451--487. Math. Review 91i:60149
  25. J. Rosiński. On stochastic integral representation of stable processes with sample paths in Banach spaces. J. Multivariate Anal. 20 (1986), 277--302. Math. Review 88b:60101
  26. J. Rosiński and G. Samorodnitsky. Distributions of subadditive functionals of sample paths of infinitely divisible processes. Ann. Probab. 21 (1993), 996--1014. Math. Review 94h:60057
  27. J. Rosiński and G. Samorodnitsky. Symmetrization and concentration inequalities for multilinear forms with applications to zero-one laws for Lévy chaos. Ann. Probab. 24 (1996), 422--437. Math. Review 97k:60041
  28. Rudin, Walter. Functional analysis. Second edition. International Series in Pure and Applied Mathematics, (1991). McGraw-Hill, Inc., New York. Math. Review 92k:46001
  29. C. Stricker. Semimartingales gaussiennes---application au problème de l'innovation. (French) [Gaussian semimartingales---application to the innovation problem] Z. Wahrsch. Verw. Gebiete 64 (1983), 303--312. Math. Review 85c:60054

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.